Alert archive / Washington / Gale Warnings in 2015

Gale Warning 34, NWS Seattle, WA

June 30, 2015

NWS Seattle, WA issued this gale warning at Jun 30, 2015, 2:52 AM PDT. It took effect at Jun 30, 2015, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2015, 2:52 AM PDT (09:52 UTC)
In effect from
Jun 30, 2015, 3:00 PM PDT
Expired
Jul 1, 2015, 2:56 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WHUS76 KSEW 300952
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 AM PDT TUE JUN 30 2015

PZZ131-132-301800-
/O.NEW.KSEW.SC.Y.0136.150630T0952Z-150630T1600Z/
/O.UPG.KSEW.GL.A.0019.150630T2200Z-150701T1000Z/
/O.NEW.KSEW.GL.W.0034.150630T2200Z-150701T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 AM PDT
THIS MORNING. THE GALE WATCH IS NO LONGER IN EFFECT.

* WIND AND WAVES...WEST 15 TO 15 KNOTS THIS MORNING...EASING TO 10
  KNOTS MIDDAY...THEN RISING QUICKLY TO 25 TO 35 KNOTS LATE THIS
  AFTERNOON OR EARLY EVENING. WIND WAVES 2 TO 4 FEET THIS
  MORNING...SUBSIDING TO 1 FEET MIDDAY...THEN BUILDING TO 3 TO 6
  FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-301800-
/O.NEW.KSEW.SC.Y.0137.150630T1900Z-150701T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
252 AM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM PDT
WEDNESDAY. 

* WINDS...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET. NORTHWEST SWELL 5 TO 8 FEET
  AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-301800-
/O.NEW.KSEW.SC.Y.0137.150701T0100Z-150701T0700Z/
ADMIRALTY INLET-
252 AM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PDT TONIGHT. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
835 
WHUS76 KSEW 301524
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
824 AM PDT TUE JUN 30 2015

PZZ131-132-302330-
/O.EXT.KSEW.SC.Y.0136.000000T0000Z-150630T2200Z/
/O.CON.KSEW.GL.W.0034.150630T2200Z-150701T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
824 AM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY...

* WIND AND WAVES...WEST 15 TO 15 KNOTS...THEN RISING QUICKLY TO 25
  TO 35 KNOTS LATE THIS AFTERNOON OR EARLY EVENING. WIND WAVES 2
  TO 4 FEET...THEN BUILDING TO 4 TO 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-302330-
/O.CON.KSEW.SC.Y.0137.150630T1900Z-150701T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
824 AM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM
PDT WEDNESDAY...

* WINDS...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET. NORTHWEST SWELL 5 TO 8 
  FEET AT 8 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-302330-
/O.CON.KSEW.SC.Y.0137.150701T0100Z-150701T0700Z/
ADMIRALTY INLET-
824 AM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT PDT TONIGHT...

* WIND AND WAVES...NORTHWEST WIND TO 10 KT...RISING TO 15 TO 25
  KNOTS BY EARLY EVENING. WIND WAVES 1 FT...BUILDING TO 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
114 
WHUS76 KSEW 302139
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
239 PM PDT TUE JUN 30 2015

PZZ131-132-010545-
/O.CAN.KSEW.SC.Y.0136.000000T0000Z-150630T2200Z/
/O.CON.KSEW.GL.W.0034.150630T2200Z-150701T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
239 PM PDT TUE JUN 30 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WIND AND WAVES...WEST 15 TO 25 KNOTS...THEN RISING QUICKLY TO 25
  TO 35 KNOTS EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET...THEN
  BUILDING TO 4 TO 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-010545-
/O.CON.KSEW.SC.Y.0137.000000T0000Z-150701T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
239 PM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WINDS...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. NORTHWEST SWELL 5 TO 8
  FEET AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-010545-
/O.CON.KSEW.SC.Y.0137.150701T0100Z-150701T0700Z/
ADMIRALTY INLET-
239 PM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT PDT TONIGHT...

* WIND AND WAVES...NORTHWEST WIND TO 10 KT...RISING TO 15 TO 25
  KNOTS DURING THE EVENING. WIND WAVES 1 FT...BUILDING TO 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
622 
WHUS76 KSEW 010358
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 PM PDT TUE JUN 30 2015

PZZ131-132-011000-
/O.CON.KSEW.GL.W.0034.000000T0000Z-150701T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PDT TUE JUN 30 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WIND AND WAVES...WEST 15 TO 25 KNOTS...THEN RISING QUICKLY TO 
  25 TO 35 KNOTS EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET... 
  THEN BUILDING TO 4 TO 6 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-011200-
/O.CON.KSEW.SC.Y.0137.000000T0000Z-150701T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
858 PM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WINDS...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. NORTHWEST SWELL 5 TO 8 
  FEET AT 8 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-010700-
/O.CON.KSEW.SC.Y.0137.000000T0000Z-150701T0700Z/
ADMIRALTY INLET-
858 PM PDT TUE JUN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WIND AND WAVES...NORTHWEST WIND TO 10 KT...RISING TO 15 TO 25 
  KNOTS DURING THE EVENING. WIND WAVES 1 FT...BUILDING TO 2 TO 4 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
806 
WHUS76 KSEW 010956
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
256 AM PDT WED JUL 1 2015

PZZ131-132-011800-
/O.CAN.KSEW.GL.W.0034.000000T0000Z-150701T1000Z/
/O.NEW.KSEW.SC.Y.0138.150702T0100Z-150702T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
256 AM PDT WED JUL 1 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT
TONIGHT.

* WIND AND WAVES...WEST 15 TO 25 KNOTS THIS EVENING. WIND WAVES 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-011800-
/O.CON.KSEW.SC.Y.0137.000000T0000Z-150701T1600Z/
/O.NEW.KSEW.SC.Y.0138.150702T0100Z-150703T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
256 AM PDT WED JUL 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
FRIDAY. 

* WINDS...NORTHWEST WIND 15 TO 25 KNOTS THROUGH THURSDAY NIGHT AT
  LEAST...EXCEPT 10 TO 20 KNOTS LATE THIS MORNING AND AFTERNOON.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. NORTHWEST SWELL 5 TO 8 FEET 
  AT 8 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 29, 9:03 PM PDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jun 29, 9:03 PM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
ISSUED BY NATIONAL WEATHER SERVICE PORTLAND OR
903 PM PDT MON JUN 29 2015

.SYNOPSIS...SOUTHWESTERLY FLOW CONTINUES AS AN UPPER TROUGH SLOWLY
MOVES NORTHEAST ACROSS THE REGION. ANOTHER UPPER LEVEL TROUGH WILL
PASS BY TO THE NORTH OF THE REGION ON TUESDAY ENHANCING ONSHORE
FLOW. HIGH PRESSURE ALOFT WILL REBUILD OVER THE PACIFIC NORTHWEST ON
WEDNESDAY FOR A RETURN TO HOT AND DRY CONDITIONS REMAINING INTO THE
HOLIDAY WEEKEND.

&&

.UPDATE...OVERALL THE FORECAST SEEMS ON TRACK THIS EVENING. SEEING
EVIDENCE OF A MARINE PUSH ONSHORE AND THE 12Z KUIL UPPER AIR DATA
REFLECTS TOPS AROUND 1600 FT. EXPECT THE MARINE INTRUSION TO
PROGRESS INTO THE LOWER CHEHALIS VALLEY AND INTO THE SOUTH SOUND.
LIKELY SEE MARINE CLOUDS INTO SEATAC AREA AND LINGERING AROUND
DAYBREAK TUESDAY. THESE MARINE CLOUDS AND FOG SHOULD CRAWL INLAND
AND THROUGH THE STRAIT...BUT NOT COMPLETELY BLANKET THE INTERIOR
AREAS IN THE MORNING. GUSTY WINDS LIKELY CONTINUE IN THE CENTRAL AND
EASTERN STRAIT OF JUAN DE FUCA THIS EVENING.

.SHORT TERM /PREVIOUS DISCUSSION/...SOUTHWESTERLY FLOW ALOFT IS
BECOMING MORE WESTERLY THIS AFTERNOON AS AN UPPER LEVEL TROUGH IS
SLOWLY MEANDERING ONSHORE PER SATELLITE IMAGERY. LATEST VISIBLE
SATELLITE IMAGES DEPICT GENERAL CLEARING OVER THE INTERIOR PORTIONS
OF THE FORECAST AREA...WITH STRATUS REMAINING IN GRAYS HARBOR COUNTY
AND CUMULUS DEVELOPMENT OVER THE OLYMPICS AND CASCADES.  TWO
CLUSTERS OF THUNDERSTORMS OVER THE OFFSHORE AND COASTAL WATERS
EARLIER TODAY CONTINUE TO DEPICT LESS IMPRESSIVE RADAR RETURNS ALONG
WITH A SHARP DECREASE IN DETECTED LIGHTNING. WHILE A FEW SHOWERS ARE
NOW REACHING THE COAST NEAR NEAH BAY...LITTLE TO NO QPF IS
ANTICIPATED. DID INCREASE POPS JUST A LITTLE ALONG THE CASCADES TO
ACCOUNT FOR SOME POTENTIAL FOR A SHOWER OR THUNDERSTORM ALONG THE
CASCADES IN THE NEXT FEW HOURS...WITH SOME DECENT INSTABILITY
PRESENT IN THE MODELS. HOWEVER...SEEMS TO BE ENOUGH OF A CAP TO KEEP
THINGS GOING INTO THE EVENING EXCEPT POSSIBLY IN THE NORTH.
INTRODUCED SLIGHT CHANCE THUNDER FOR THE NORTH WASHINGTON CASCADES
THROUGH 06Z...BUT THE SLOWING MOTION OF THE UPPER TROUGH SEEMS TO
PRECLUDE THIS CAPE FROM BEING ACTUALIZED ELSEWHERE.

FORECAST MODELS IN REASONABLY GOOD AGREEMENT WITH RESPECT TO ANOTHER
SHORTWAVE TROUGH SLIDING INLAND WELL TO THE THE NORTH OF THE AREA
LATE TONIGHT INTO TUESDAY...BRINGING INCREASED ONSHORE FLOW. THIS
WILL RESULT IN SLIGHTLY COOLER TEMPERATURES FOR TUESDAY AND A PUSH
OF MARINE STRATUS INTO THE COASTAL ZONES AND INLAND TO PERHAPS
SEATTLE AND THE CENTRAL STRAIT OF JUAN DE FUCA EARLY TUESDAY MORNING.

HIGH PRESSURE ALOFT REBUILDS OFFSHORE BY WEDNESDAY FOR RELAXING LOW
LEVEL ONSHORE. WITH 500 MB HEIGHTS REBOUNDING TO NEAR 5900
METERS...WILL SEE HIGH TEMPERATURES WEDNESDAY AFTERNOON INTO THE 80S
FOR THE INTERIOR. THURSDAY LIKELY EVEN WARMER WITH TEMPERATURES BACK
TO THE 90S...LIKELY THE WARMEST DAY OF THIS WEEK.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS. FORECAST
MODELS REMAIN IN GENERAL AGREEMENT THAT THE UPPER LEVEL RIDGE WEAKEN
SLIGHTLY WITH A FEW UPPER LEVEL SHORTWAVES PASSING WELL TO THE NORTH
OF THE AREA. LOW LEVEL FLOW NEVER APPEARS TO TURN FULLY OFFSHORE AND
WITH HEIGHTS LOWERING A BIT...THINK TEMPERATURES INLAND WILL LIKELY
COOL A BIT BUT REMAIN WELL ABOVE SEASONAL NORMALS WITH WIDESPREAD
80S OVER THE INTERIOR AND 70S FOR THE COAST.  CULLEN

&&

.AVIATION...UNSTABLE S FLOW ALOFT WILL CONTINUE OVER W WA TONIGHT
AS A WEAK UPPER LEVEL SHORTWAVE TROUGH JUST W OF THE OREGON COAST
MOVES NE OVER S B.C. BY 03Z. MORE STABLE SW FLOW ALOFT WILL DEVELOP
IMMEDIATELY BEHIND THE SHORTWAVE TROUGH LATER THIS AFTERNOON...THEN
SHIFT TO W TONIGHT AND TUESDAY.

LOW LEVEL ONSHORE FLOW WILL RETURN AGAIN TONIGHT ALLOWING MVFR/IFR
STRATUS TO PUSH FARTHER INLAND OVER PUGET SOUND LATE TONIGHT. THE
STRATUS SHOULD BURN OFF BY 19Z TUESDAY.

KSEA...GOOD VFR CONDITIONS ARE EXPECTED THIS EVENING. SURFACE WINDS
WILL REMAIN SW 5-12 KT THROUGH 06Z. MVFR/IFR STRATUS WILL PROBABLY
REACH THE TERMINAL AROUND 14Z TUESDAY MORNING.

&&

.MARINE...A WEAK SURFACE LOW OFF THE WASHINGTON COAST ASSOCIATED
WITH AN UPPER LEVEL DISTURBANCE WILL WEAKEN AND SHIFT INLAND
TONIGHT. THIS WILL RESULT IN WINDS SHIFTING TO NORTHWEST ALONG LATE
TONIGHT AND TUESDAY. THERMAL LOW PRESSURE INLAND AND HIGH PRESSURE
BUILDING IN FROM THE WEST WILL RESULT IN GOOD WESTERLY WINDS
THROUGHOUT THE STRAIGHT OF JUAN DE FUCA DURING THE AFTERNOON AND
EVENING HOURS THIS EVENING AND AGAIN TOMORROW AFTERNOON AND EVENING.
THE CANADIAN MODEL INDICATES POSSIBLE GALES IN THE CENTRAL AND
EASTERN STRAIT LATE TUE AFTERNOON AND TUESDAY EVENING...WHILE THE
NAM AND GFS ARE NOT AS STRONG. FOR NOW HAVE KEPT WINDS JUST BELOW
GALE.

AS HIGH PRESSURE BUILDS OFFSHORE THE GRADIENTS OVER THE OUTER WATERS
INCREASE TOMORROW EVENING THROUGH WEDNESDAY WITH SMALL CRAFT WINDS
LIKELY. WS

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE

PZ...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL AND EAST STRAIT
OF JUAN DE FUCA THIS AFTERNOON AND TONIGHT

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:01 PM PDTGale WarningSEW8 hr
Jun 29, 8:58 PM PDTGale WatchSEW6 hr
Jun 30, 2:52 AM PDTSmall Craft AdvisorySEW12 hr
Jun 30, 2:52 AM PDTSmall Craft AdvisorySEW30 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.